Texas, 2005

Flash Flood and Hail in Texas, July 14, 2005

July 14, 2005 · NWS FWD · 17 events in 10 counties and zones

13 thunderstorm wind, 2 hail, 1 lightning, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$130,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 14, 12:46 PM CST, 14 minutes earlier.

Area forecast discussion, Jul 14, 12:46 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
146 PM CDT THU JUL 14 2005

.DISCUSSION...
PUTTING THIS OUT A BIT EARLY...BUT WANTED TO DISCUSS THIS
AFTERNOON AS WELL AS REST OF THE WEEK.

THIS AFTERNOON BEST INSTABILITY IS SOUTHERN THIRD OF CWA...WITH
WEAK VORT MAX APPROACHING FROM THE WEST. CONVECTION IN OKLAHOMA IS
PROBLEMATIC WITH BOUNDARIES LIKELY MOVING SOUTH THIS
AFTERNOON...SO NORTHERN PORTIONS ARE UNDER THE GUN FOR THUNDER
AS WELL. CU FIELD IS LOOKING A BIT CONGESTED FROM WICHITA FALLS TO
MOUNT PLEASANT AT THIS TIME.

MY TAKE...
TODAY AND TOMORROW WILL HAVE THUNDERSTORM POTENTIAL SIMILAR TO THE
LAST TWO DAYS. ON SATURDAY...IF MODELS ARE CORRECT...500MB TROF
STEEPENS ACROSS AREA AND FORMS A WEAK CUTOFF TO OUR SOUTHWEST.
GIVEN THE TROPICAL NATURE OF THIS AIRMASS...I/M EXPECTING THIS TO
BEHAVE JUST LIKE A TUTT LOW...WITH CONVECTION ON THE EAST THROUGH
NORTH SIDE IN THE LIFT ZONE AND SUBSIDENCE TO THE WEST. MOS OUTPUT GIVES
SATURDAY THE HIGHEST POPS OF THE WEEK AND I WOULD EXPECT SATURDAY
TO BE FAIRLY WET...WITH MORE AREAL COVERAGE THAN SO FAR THIS WEEK.

MAIN THREATS WILL APPEAR TO BE SOME MARGINALLY SEVERE HAIL...WET
MICROBURSTS...AND GIVEN SLOW NATURE OF CELL MOVEMENT SOME
LOCALIZED FLOODING. BY TOMORROW AFTERNOON WE WILL NEED TO EVALUATE
THE NEED FOR FLASH FLOOD WATCH ON SATURDAY IF THE HIGHER POPS
SCENARIO HOLDS IN FUTURE MODEL RUNS.

BY SUNDAY THE UPPER TROF SLIDES A BIT FARTHER WEST AND WEAK
RIDGING MOVES ACROSS NORTH TEXAS FROM THE EAST AS THE SUBTROPICAL
RIDGE EXTENDS FARTHER WEST. THIS MAY BE AN INDUCED RIDGE BETWEEN
THE ROCKIES LEE TROF AND THE TROPICAL LOW PRESSURE
ASSOCIATED WITH EMILY. AT ANY RATE...MODELS SEEM TO HOLD THIS
FEATURE IN PLACE THROUGH NEXT WEEK...WITH SEA BREEZE THUNDERSTORMS
POSSIBLE IN FAR SOUTHEASTERN ZONES. AS LONG AS EMILY/S TRACK
REMAINS TOWARDS MEXICO THIS RIDGE WILL LIKELY HOLD IN
PLACE...REINFORCED BY SUBSIDENCE FROM EMILY OUTFLOW ALOFT.  84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  96  75  93 /  30  30  30  50
WACO, TX              75  93  74  92 /  30  50  40  50
PARIS, TX             73  93  74  92 /  30  30  30  50
DENTON, TX            75  96  74  93 /  30  30  30  50
MCKINNEY, TX          75  96  76  93 /  30  30  30  50
DALLAS, TX            76  97  76  93 /  30  30  30  50
TERRELL, TX           75  93  76  92 /  30  40  30  50
CORSICANA, TX         74  93  75  92 /  30  50  40  60
TEMPLE, TX            75  93  74  92 /  30  50  40  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/84
Hazardous weather outlook, Jul 14, 4:17 AM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
517 AM CDT THU JUL 14 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
517 AM CDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY
AND THIS EVENING. THESE STORMS WILL BRING A THREAT OF
LIGHTNING...BRIEF...HEAVY RAINFALL...AND A FEW DAMAGING DOWNBURSTS OF
WIND.

.DAYS TWO THROUGH SEVEN...
AREA WIDE...THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...
ISOLATED DOWNBURSTS OF DAMAGING WINDS ARE POSSIBLE.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS SOUTH OF A
TEMPLE...GROESBECK...PALESTINE LINE NEXT MONDAY THROUGH WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE SOUTH OF A LAMPASAS...WACO...CORSICANA
...ATHENS LINE NEXT THURSDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY BECAUSE OF THE
DOWNBURST THREAT.

In the hours before

Local storm report, Jul 14, 8:58 AM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
958 AM CDT THU JUL 14 2005

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     MERIDIAN                31.92N  97.65W
07/13/2005                   BOSQUE             TX   LAW ENFORCEMENT

            TREE BLOWN DOWN.
Special weather statement, Jul 14, 12:28 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
128 PM CDT THU JUL 14 2005

TXZ160-161-141900-
FALLS-LIMESTONE-
128 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER UPDATE...

AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAINFALL 7 MILES
NORTH OF BREMOND...OR 15 MILES EAST OF MARLIN...MOVING EAST AT 15
MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
CLUSTER OF STORMS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 2 hail, 1 lightning, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Coryell

When
July 14, 1:00 PM CST
Where
Coryell County, Oglesby
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.417, -97.517

Lightning, Cooke

When
July 14, 2:41 PM CST
Where
Cooke County, 1 mi ESE of Gainesville
Reported by
BROADCAST MEDIA
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Lightning started a grass fire.

Thunderstorm Wind, Grayson

When
July 14, 3:40 PM CST
Where
Grayson County, 3 mi N of Collinsville
Measured
50 kt (58 mph) estimated sustained
Property damage
$10,000
Reported by
BROADCAST MEDIA
Coordinates
33.617, -96.917

Two barns destroyed and trees knocked down.

Thunderstorm Wind, Kaufman

When
July 14, 6:11 PM CST
Where
Kaufman County, Terrell
Measured
56 kt (64 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
32.733, -96.283

ASOS measured a 64 mph wind gust. Trees were knocked down.

Thunderstorm Wind, Kaufman

When
July 14, 6:15 PM CST
Where
Kaufman County, Kaufman
Measured
52 kt (60 mph) estimated sustained
Reported by
EMERGENCY MANAGER
Coordinates
32.583, -96.317

Trees knocked down.

Thunderstorm Wind, Johnson

When
July 14, 7:00 PM CST
Where
Johnson County, Cleburne
Measured
50 kt (58 mph) estimated sustained
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
32.350, -97.400

Numerous trees and power poles blown down.

Hail, Ellis

When
July 14, 7:06 PM CST
Where
Ellis County, Telico
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.367, -96.500

Hail, Ellis

When
July 14, 7:23 PM CST
Where
Ellis County, 5 mi N of Ennis
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
32.400, -96.633

Thunderstorm Wind, Ellis

When
July 14, 7:38 PM CST to 8:00 PM CST
Where
Ellis County, Ennis
Measured
60 kt (69 mph) estimated sustained
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
32.333, -96.633

Numerous barns, trailers and other structures, as well as roofs and signs, were damaged or destroyed by high winds. Dozens of trees and power lines were uprooted or blown down.

Thunderstorm Wind, Erath

When
July 14, 7:52 PM CST
Where
Erath County, 2 mi S of Huckabay
Measured
50 kt (58 mph) estimated sustained
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
32.300, -98.300

Trees blown down across Highway 108. Numerous other trees and power poles were blown down or snapped in half. Damage to awnings and miscellaneous outdoor items was reported.

Thunderstorm Wind, Henderson

When
July 14, 8:00 PM CST
Where
Henderson County, Athens
Measured
50 kt (58 mph) estimated sustained
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
32.200, -95.850

Power lines and trees knocked down.

Thunderstorm Wind, Van Zandt

When
July 14, 8:00 PM CST
Where
Van Zandt County, Canton
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
32.550, -95.867

Large limbs broken off trees.

Thunderstorm Wind, Navarro

When
July 14, 8:00 PM CST
Where
Navarro County, Blooming Grove
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
32.100, -96.717

Tree blown over.

Thunderstorm Wind, Erath

When
July 14, 8:16 PM CST
Where
Erath County, 1 mi W of Stephenville
Measured
61 kt (70 mph) estimated sustained
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
32.233, -98.217

Roofs of two houses blown off...trees and power lines also blown down.

Thunderstorm Wind, Ellis

When
July 14, 8:20 PM CST
Where
Ellis County, 8 mi NE of Waxahachie
Measured
65 kt (75 mph) estimated sustained
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
32.483, -96.750

Barn destroyed by high winds in Rockett.

Thunderstorm Wind, Ellis

When
July 14, 8:30 PM CST
Where
Ellis County, Midlothian
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
32.483, -96.983

Trees blown down.

Flash Flood, Ellis

When
July 14, 8:30 PM CST to 10:30 PM CST
Where
Ellis County, East Portion
Reported by
NEWSPAPER
Coordinates
32.400, -96.800

The following intersections were flooded in Ennis: Lampasas Street and Gaines Street, Northwest Main Street at Baylor Street, Creechville Road and Interstate 45, and State Highway 34 and Interstate 45. The 900 block of Martin Luther King was also flooded. Roads in Palmer were beneath several inches of water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466051, 5466052, 5466053, 5466054, 5466055, 5466056, 5466057, 5466058, 5466059, 5466060, 5466061, 5466062, 5466063, 5466064, 5466065, 5466066, 5466174.